Doctor insights on:
Dramamine And Breastfeeding
Is it okay to take dramamine (dimenhydrinate) while breastfeeding? I took it when I was pregnant(dr said it was ok), so I am assuming it is fine. Thanks
Safety unknown: Although dramamine (dimenhydrinate) is relatively safe during pregnancy (category b), the safety of dramamine (dimenhydrinate) for a breast feeding infant is officially labeled as "unknown". It is likely that dramamine (dimenhydrinate) does pass through breast milk. Caution is advised. ...Read more
Breastfeeding is providing nutrition to an infant using breat milk either directly by infant latching and sucking on the nipple or by feeding via bottle with expressed breast milk (when baby has difficulty suckling). Breast milk is the best milk for any baby but ...Read more
Yes. Off market.: Dramamine, or dimenhydrinate, is an antihistamine used especially for vertigo ("hyperstimulated labyrinth"). According to the FDA website (www.fda.gov/drugs) all manufacturers except 1 have discontinued making the medication, & now it is only available by prescription in injected form (no pills, tablets, or syrups) OTC. All antihistamines can raise BP. Talk to the prescribing doctor. Good luck! ...Read moreSee 2 more doctor answers
Sailor's answer: Three ds: dizziness, drowsiness, dry mouth. There are many other side- effects (s/e) listed including severe allergic reactions and even death but i believe the three ds are the most common s/e. Hint: take first dose before boarding the boat, car, or airplane. Caution when drinking alcohol. Look the drug up on drugs.Com. ...Read moreSee 1 more doctor answer
You can: but together they could make you pretty drowsy. Be sure you don't need to drive. ...Read more
Short answer: The short answer is lysergic acid (LSD). In the USA and many other countries LSD is considered too problematic to prescribe legally. Dramamine, (dimenhydrinate) meanwhile isn't even controlled/restricted by scheduling. That said, many medicines used improperly can be very dangerous. ...Read more
Support: If serious enough, impairing vital processes such as temperature regulation, breathing, heart function, etc. The overdosed person should be immediately treated in hospital with IV fluids, respiratory support and whatever measures are called for. Generally the toxicity should only last a day or so unless the person is already severely damaged. ...Read more
Most likely, and yes: Dramamine (dimenhydrinate) is most likely gluten-free, as their website lists the ingredients but does not list gluten. It is a chewable tablet, so that means there is no capsule (some people worry about what a capsule might be make of). There shouldn't be any unusual reaction if the two drugs are taken at the same time or if taken at different times. ...Read more
Hi docs, do you think it's bad to take dramamine (dimenhydrinate) less drowsy 25mg along with 10 mg of zzzquil?
Sleep treatments: No, it's not really bad to take both these sleep treatments together. At least, for 1-2 nights. Do you use them every night? Using these every night suggests there is something affecting your sleep that may be more important. For instance, people with sleep apnea may have trouble staying asleep, but medicines that cause sleepiness are not a good treatment for this. ...Read more
Everytime i travel despite taking dramamine (dimenhydrinate) whether it is long car ride or plane, I vomit and have BMs the entire trip even upon arrival. What is it?
Motion sickness: You have a very sensitive "vestibular" system, causing your motion sickness. You may want to try other prescription medications (see your doctor for those) to suppress the symptoms. You could ask a local ENT doc if they have special physical therapists in your area who can teach you exercises to help retrain your inner ear to prevent this from happening. Hard problem to solve. Good luck! ...Read more
For some symptoms: hangovers frequently have nausea and dizziness as part of the symptom complex, and dramamine (dimenhydrinate) can help with those symptoms. However, it can increase the "logginess" or sedated feeling that comes with hangover as well. The best "cure" is to prevent it - DON'T DRINK to excess! If you have problems reducing your alcohol intake, seek help from your primary care physician or a mental health counselor. ...Read more